Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 12, NWS State College, PA

May 4, 2012McKean County, Potter County, Warren County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 4, 2012, 12:46 AM EDT for McKean County, Potter County, Warren County, Pennsylvania. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2012, 12:46 AM EDT (04:46 UTC)
Expired
May 4, 2012, 1:45 AM EDT
In force
59 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties McKean County, PA, Potter County, PA, Warren County, PA

The radar

The State College radar (KCCX), 109 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2012-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 842 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2012-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
842 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1453 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WUUS51 KCTP 040446
SVRCTP
PAC083-105-123-040545-
/O.NEW.KCTP.SV.W.0012.120504T0446Z-120504T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1246 AM EDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTHWESTERN POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  EAST CENTRAL WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 145 AM EDT

* AT 1244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM ST.
  BONAVENTURE TO LEWIS RUN TO LUDLOW...MOVING EAST AT 45 MPH. THESE
  STORMS ARE CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BRADFORD AROUND 1250 AM EDT...
  WESTLINE AROUND 1255 AM EDT...
  REW AND CYCLONE AROUND 100 AM EDT...
  SHINGLEHOUSE AND SMETHPORT AROUND 110 AM EDT...
  PORT ALLEGANY AND CROSBY AROUND 120 AM EDT...
  GENESEE AROUND 130 AM EDT...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 46...STATE ROAD 59...STATE ROAD 446...STATE ROAD 449.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4199 7770 4185 7784 4169 7817 4169 7911
      4190 7892 4201 7862
TIME...MOT...LOC 0445Z 271DEG 39KT 4201 7848 4190 7870
          4175 7891

$$

FORECASTER: LAMBERT/STEINBUGL
1 follow-up statement
586 
WWUS51 KCTP 040536
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
136 AM EDT FRI MAY 4 2012

PAC123-040545-
/O.CAN.KCTP.SV.W.0012.000000T0000Z-120504T0545Z/
WARREN PA-
136 AM EDT FRI MAY 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WARREN COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 4171 7864 4180 7854 4190 7829 4199 7811
      4199 7770 4185 7784 4169 7817
TIME...MOT...LOC 0535Z 271DEG 39KT 4199 7779 4187 7802
          4174 7834 4168 7850

$$

PAC083-105-040545-
/O.CON.KCTP.SV.W.0012.000000T0000Z-120504T0545Z/
MCKEAN PA-POTTER PA-
136 AM EDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR NORTHWESTERN POTTER AND EAST CENTRAL MCKEAN COUNTIES...

AT 127 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GENESEE TO 7 MILES SOUTHWEST
OF OSWAYO TO SMETHPORT TO KINZUA BRIDGE STATE PARK...MOVING EAST AT 
45 MPH. THE STRONGEST STORM IN THE LINE WAS ABOUT 3 MILES TO THE 
WEST OF CROSBY.

SEVERE THUNDERSTORMS WILL BE NEAR...
ROULETTE AND CROSBY AROUND 140 AM EDT...
COUDERSPORT AND KEATING SUMMIT AROUND 145 AM EDT...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD
46...STATE ROAD 59...STATE ROAD 449.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4171 7864 4180 7854 4190 7829 4199 7811
      4199 7770 4185 7784 4169 7817
TIME...MOT...LOC 0535Z 271DEG 39KT 4199 7779 4187 7802
          4174 7834 4168 7850

$$

FORECASTER: LAMBERT/STEINBUGL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 11:09 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 3, 11:09 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1109 PM EDT THU MAY 3 2012

.SYNOPSIS...
A WARM FRONT OVER CENTRAL PENNSYLVANIA WILL TRY TO LIFT TO THE
NORTH AND EAST OF THE STATE ON FRIDAY. ANOTHER VERY WARM DAY WITH
SCATTERED THUNDERSTORMS IS ON TAP FOR FRIDAY. BUT...THEN A COLD
FRONT WILL PUSH SOUTHWARD ACROSS THE STATE FRIDAY NIGHT. FAIR
WEATHER THIS WEEKEND WILL BE FOLLOWED BY A COLD FRONT ON MONDAY OR
TUESDAY AS A DEEPENING UPPER LEVEL TROUGH WILL MOVE IN FOR THE
MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 7 AM FRIDAY MORNING/...
WEAKENING NOW OCCURRING TO ALL THE CELLS/CLUSTERS OF STORMS.
JUST A FEW PIN DOTS OF SHOWERS NOW POPPING UP OFF THE LAKE ERIE
SHORELINE...MOST LIKELY WITH AN OUTFLOW FROM THE BIG MCS/LINE
MOVING EASTWARD ACROSS LWR ONT. SO ADDITIONAL THUNDERSTORMS ARE
POSSIBLE OVER THE NORTHWEST AND WEST AS JUICY AIR MASS REMAINS OR
EVEN GETS THICKER IN THE WEST WITH SLIGHTLY HIGHER THETA E AIR
MOVING BACK IN FROM THE WEST. WILL CONTINUE HIGHER CHC/SCT POPS
FOR LATER TONIGHT IN THE NW AND TAPER OFF THE POPS IN THE SE
SHORTLY. DENSE FOG MAY FORM IN MANY LOCATIONS WHERE RAIN WAS
HEAVIEST AS WINDS ARE LIGHT. SKIES SHOULD ALSO STAY RATHER CLEAR
OUTSIDE OF ANY POSSIBLE DEVELOPMENTS LATER TONIGHT. WILL JUST
MENTION PATCHY FOG OR AREAS OF FOG FOR NOW.

&&

.SHORT TERM /7 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
MIDWESTERN RIDGE AXIS SHARPENS ON FRIDAY...WITH DOWNSTREAM HEIGHT
FIELD DEPRESSING IN RESPONSE TO ALLOW COLD FRONT TO PUSH ACROSS
CENTRAL PA FRIDAY AFTERNOON AND NIGHT.

AM SUNSHINE SOUTH OF FRONT SHOULD PUSH READINGS INTO THE L/80S
ACROSS MUCH OF CENTRAL PA BY EARLY AFTN...RESULTING IN A
MODERATELY UNSTABLE AIR MASS /SREF MEAN CAPES ARND 1000 J/KG/.
BEST CHC OF ISOLATED SVR WX APPEARS TO BE ACROSS NORTHEAST
PA...WHERE 00Z MDL DATA AGREES THE HIGHEST CAPES WILL DEVELOP BY
LATE AFTN. DWINDLING LINE OF CONVECTION SHOULD SHIFT SOUTH ACROSS
THE STATE FRI EVENING WITH PASSAGE OF COLD FRONT. HIGHS WILL ONCE
AGAIN REACH TO THE LOW TO MID 80S SOUTH OF THE FRONT...WITH MUCH
ABOVE NORMAL HUMIDITY FOR EARLY MAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
A DRY...COOLER WX PATTERN MOVES IN FOR THE UPCOMING WEEKEND AS LG
SFC ANTICYCLONE BUILDS SE FROM ONTARIO CANADA. PASSAGE OF A WEAK
AND FAST-MOVING SHORTWAVE WILL KEEP MENTION OF SHRA/TSRA ACROSS
SOUTHERN PA THROUGH SAT. ONE LAST WARMER DAY ON SAT BEFORE TEMPS
FALL BACK LATER IN THE WEEKEND AND EARLY NEXT WEEK. WITH DRIER AIR
IN PLACE...MORNINGS WILL BE CHILLY /IN THE 40S AND EVEN UPPER 30S
IN THE N MTNS/ BEFORE SEASONAL TEMPS IN THE AFTERNOON.

MODELS IN LINE WITH NEXT ORGANIZED PCPN EVENT PROGGED FOR TUE-
WED...AS A MID-UPPER TROUGH SHIFTS EWD FM THE UPPER MIDWEST AND
CENTRAL PLAINS STATES. THERE IS SOME DISCREPANCY BETWEEN THE
MODELS ON DEPTH AND PROGRESSION OF THAT SYSTEM...THOUGH BOTH GEFS
AND ECMWF ENSEMBLE MEAN SOLUTIONS TRACK SFC COLD FRONT THRU THE
AREA LATER TUES OR EARLY WED.

UNSETTLED...COOL WX ON TAP FOR LATE NEXT WEEK...AS UPPER TROF SLOWLY
PASSES THRU.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
SOME ADJUSTMENTS TO 03Z TAFS. DID BACK OFF FOG SOME.

ALSO ADJUSTED FCST FOR CONVECTION...ESPECIALLY ALONG
THE NY BORDER...NORTHWARD...GIVEN AN ABNORMALLY WARM
AIRMASS ACROSS NW PA...INTO NY AND WEST INTO OH.

OVERALL...LOOKS LIKE THE CONVECTION NEAR NW PA IS SNOWLY
WEAKENING...MORE ACTIVE STORMS OVER NY AND TOWARD THE
MIDWEST.

FOG WILL BE AN ISSUE LATER TONIGHT...MAINLY IN AREAS THAT
HAD RAIN EARLIER.

WITH WINDS MORE NW ON FRIDAY...LEFT MENTION OF STORMS OUT
OF THE 00Z TAF PACKAGE FOR FRIDAY. HOWEVER...ANY STORMS THAT
FORM COULD BE ON THE STRONG TO SEVERE SIDE...ESPECIALLY ACROSS
EASTERN AND SOUTHERN AREAS.

OUTLOOK...
SAT...ISOLD TSRA IMPACTS PSBL OVER SRN AIRFIELDS.
SUN...VFR.
MON...VFR EARLY...THEN MVFR WITH A CHC OF SHOWERS AND STORMS.
TUE...MVFR WITH SHOWERS AND STORMS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...DEVOIR/FITZGERALD
LONG TERM...RXR/STEINBUGL
AVIATION...MARTIN
Hazardous weather outlook, May 3, 11:20 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1120 PM EDT THU MAY 3 2012

PAZ006-012-018-019-026>028-035>037-041-042-045-046-049>053-056>059-
063>066-041200-
POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON-
MIFFLIN-JUNIATA-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
1120 PM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN APPROACHING COLD FRONT WILL PRODUCE THUNDERSTORMS ACROSS THE
AREA ON FRIDAY. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS
COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ004-005-010-011-017-024-025-033-034-041200-
WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-CAMBRIA-BLAIR-SOMERSET-BEDFORD-
1120 PM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MARTIN

In the hours before

Special weather statement, May 3, 6:56 PM EDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
656 PM EDT THU MAY 3 2012

PAZ050>053-057>059-040000-
COLUMBIA PA-DAUPHIN PA-LEBANON PA-MONTOUR PA-NORTHUMBERLAND PA-
SCHUYLKILL PA-SNYDER PA-
656 PM EDT THU MAY 3 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN SNYDER...
NORTHERN DAUPHIN...NORTHERN LEBANON...NORTHUMBERLAND...SOUTHERN
COLUMBIA...SOUTHERN MONTOUR AND WESTERN SCHUYLKILL COUNTIES...

AT 653 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
RIVERSIDE TO TREVORTON TO REBUCK TO ELIZABETHVILLE TO HALIFAX...
MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT ELYSBURG...CATAWISSA...MAINVILLE...MOUNT
CARMEL...PINE GROVE AND FRACKVILLE.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 82 AND
123.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 209...
ROUTE 522...STATE ROAD 61...STATE ROAD 501.

LAT...LON 4051 7627 4051 7634 4049 7643 4041 7629
      4039 7629 4039 7696 4089 7689 4089 7682
      4095 7688 4098 7688 4097 7620

FORECASTER: MARTIN
Special weather statement, May 3, 7:05 PM EDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
705 PM EDT THU MAY 3 2012

PAZ035-036-032330-
FRANKLIN PA-FULTON PA-
705 PM EDT THU MAY 3 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FULTON AND SOUTHWESTERN
FRANKLIN COUNTIES...

AT 702 PM EDT...A STRONG THUNDERSTORM WAS NEAR COVE MILLS...MOVING
EAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT BIG COVE TANNERY
AND CLAYLICK.

THIS WILL IMPACT I-70 BETWEEN MILE MARKERS 159 AND 170.

THIS WILL ALSO IMPACT ROUTE 522.

LAT...LON 3978 7833 3985 7829 3987 7798 3972 7771
      3972 7826

FORECASTER: EVANEGO
Special weather statement, May 3, 7:30 PM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
730 PM EDT THU MAY 3 2012

PAZ034>036-040015-
BEDFORD PA-FRANKLIN PA-FULTON PA-
730 PM EDT THU MAY 3 2012

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BEDFORD...SOUTHERN
FULTON AND SOUTHWESTERN FRANKLIN COUNTIES...

AT 727 PM EDT...A STRONG THUNDERSTORM WAS NEAR COVE MILLS...MOVING
EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
SOME TOWNS AFFECTED BY THESE STORMS WILL INCLUDE NEEDMORE...BIG COVE
TANNERY AND CLAYLICK.

THIS WILL IMPACT I-70 BETWEEN MILE MARKERS 153 AND 170.

THIS WILL ALSO IMPACT ROUTE 522.

LAT...LON 3983 7845 3995 7832 3986 7783 3972 7779
      3971 7814

FORECASTER: EVANEGO
Special weather statement, May 3, 7:32 PM EDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
732 PM EDT THU MAY 3 2012

PAZ057-059-063-066-040030-
CUMBERLAND PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-
732 PM EDT THU MAY 3 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CUMBERLAND...
NORTHWESTERN LANCASTER...SOUTHERN DAUPHIN AND SOUTHERN LEBANON
COUNTIES...

AT 731 PM EDT...A STRONG THUNDERSTORM WAS NEAR COLONIAL PARK...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT SKYLINE VIEW...HUMMELSTOWN...HERSHEY...
CAMPBELLTOWN...ANNVILLE AND MOUNT GRETNA.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 238 AND 275...I-81 BETWEEN
MILE MARKERS 64 AND 84...I-83 BETWEEN MILE MARKERS 40 AND 50...I-283.

LAT...LON 4011 7630 4017 7675 4022 7684 4021 7689
      4022 7690 4020 7691 4020 7699 4032 7694
      4033 7691 4035 7693 4042 7691 4040 7627
      4037 7624

FORECASTER: MARTIN
Special weather statement, May 3, 8:10 PM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
810 PM EDT THU MAY 3 2012

PAZ035-036-040115-
FRANKLIN PA-FULTON PA-
810 PM EDT THU MAY 3 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN AND SOUTHERN
FULTON COUNTIES...

AT 806 PM EDT...A STRONG THUNDERSTORM WAS NEAR COVE MILLS...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT BIG COVE TANNERY...CLAYLICK...GREENCASTLE AND
MARION.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-70 BETWEEN MILE MARKERS 164 AND 170...I-81 BETWEEN MILE MARKERS 1
AND 13.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
522.

LAT...LON 3990 7822 3990 7756 3972 7757 3972 7824

FORECASTER: MARTIN
Special weather statement, May 4, 12:27 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1227 AM EDT FRI MAY 4 2012

PAZ004-005-040500-
MCKEAN PA-WARREN PA-
1227 AM EDT FRI MAY 4 2012

...A PAIR OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WARREN
AND NORTHWESTERN MCKEAN COUNTIES THROUGH 1 AM EDT...

AT 1222 AM EDT...TWO STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
FROM 6 MILES WEST OF LIMESTONE TO SCANDIA...MOVING EAST AT 40 MPH.

WEST TO NORTHWEST WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE
POSSIBLE WITH THESE STORMS...AND THE OUTFLOW BOUNDARY THAT PRECEDES
THEM TO THE EAST. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT KINZUA
DAM...BRADFORD...MARSHBURG...LEWIS RUN AND REW.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 62...ROUTE 219...
STATE ROAD 59...STATE ROAD 446.

LAT...LON 4200 7833 4186 7854 4182 7903 4186 7921
      4199 7909 4200 7884

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:00 PM EDTAreal Flood AdvisoryCTPBedford, Franklin, Fulton3 hr
May 3, 8:10 PM EDTSpecial Weather StatementCTPFranklin65 min
May 4, 12:27 AM EDTSpecial Weather StatementCTPMcKean33 min
May 4, 3:22 AM EDTSpecial Weather StatementCTPColumbia, Montour, Union68 min
May 4, 1:44 PM EDTSpecial Weather StatementCTPDauphin46 min
May 4, 3:20 PM EDTSpecial Weather StatementCTPSchuylkill25 min
May 4, 4:57 PM EDTSpecial Weather StatementCTPCameron48 min
May 4, 5:48 PM EDTSpecial Weather StatementCTPDauphin27 min
May 4, 6:08 PM EDTSpecial Weather StatementCTPDauphin37 min
May 4, 6:11 PM EDTSevere Thunderstorm WarningCTPDauphin, Perry34 min
May 4, 7:18 PM EDTSpecial Weather StatementCTPPerry27 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.